Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 53, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 28, 2010, 6:12 AM CDT for Burke County, Renville County, North Dakota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2010, 6:12 AM CDT (11:12 UTC)
- Expired
- May 28, 2010, 6:49 AM CDT
- In force
- 37 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burke County, ND, Renville County, ND
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 11.2 hours before the alert went out and 338 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:33 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 28, 3:33 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 333 AM CDT FRI MAY 28 2010 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT THE SURFACE LOW IS OVER SOUTHEAST MONTANA THIS MORNING WITH A WARM FRONT EXTENDING FROM THE LOW ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. IT APPEARS THE LOW SHOULD MOVE NORTHEAST THIS MORNING PUSHING THE WARM FRONT CLOSER TO THE CANADIAN BORDER. THUNDERSTORMS ARE NORTH OF THE FRONT IN NORTHEAST MONTANA. MOVEMENT HAS BEEN NORTHEAST BUT WITH DEVELOPMENT ON THE SOUTH END IT APPEARS THAT THE TSTMS SHOULD MOVE INTO THE NORTH ND THIS MORNING...AND WILL LIKELY LIFT INTO CANADA BY LATE MORNING AS THE FRONT SHIFTS NORTH. WILL KEEP THE FLASH FLOOD WATCH GOING IN THE NORTHWEST...BUT WILL DROP THE NORTH CENTRAL COUNTIES FROM THE WATCH AS THE TSTMS SHOULD TRACK INTO CANADA AND THE POTENTIAL FOR HEAVY RAIN HAS DECREASED THERE. STILL...TSTM DEVELOPMENT YESTERDAY WAS NORTH OF THE FRONT...SO WILL KEEP A CHANCE OF SLIGHT CHANCE OF THUNDERSTORMS ALONG AND NORTH OF THE FRONT THROUGH THE DAY. TONIGHT A SECOND LOW WILL MOVE OUT OF THE SOUTHWEST AND REPLACE THE CURRENT LOW...THE ELONGATE AND SHIFT SLOWLY EAST LATE TONIGHT AND SATURDAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE NORTH OF THE WARM FRONT. EVEN THOUGH CAPE WILL BE HIGH IN THE WARM AIR SOUTH OF THE FRONT...THE MODELS SEEM TO DEVELOP A MID LAYER OF WARM AIR WHICH CAPS POTENTIAL CONVECTION. CONSEQUENTLY...BEST CHANCE OF PRECIPITATION WILL BE WEST OF THE LOW/TROUGH. THE TROUGH MOVES INTO INTO EASTERN NORTH DAKOTA ON SATURDAY SHIFTING THE BEST CAPE EAST WITH IT. WILL LOOK FOR COOLER TEMPERATURES IN THE WEST...BUT WITH A WILL BE A STRONG GRADIENT ALONG THE TROUGH TO CONTINUED WARM TEMPERATURES IN THE WARM SECTOR. THE SURFACE LOW WILL SHIFT TO THE EAST SUNDAY NIGHT...ENDING THE POTENTIAL FOR SEVERE WEATHER AND PRECIPITATION...BUT BRINGING MUCH COOLER AIR TO THE REGION...AND GUSTY SURFACE WINDS. .LONG TERM...MONDAY THROUGH THURSDAY A LINGERING UPPER LEVEL LOW MAY IMPACT FAR NORTHERN NORTH DAKOTA ON MONDAY AND THE ECMWF IS A BIT FARTHER SOUTH WITH THIS FEATURE THAN THE GFS. CONFIDENCE NOT HIGH ENOUGH TO INTRODUCE POPS AT THIS TIME. UPPER RIDGING WILL BUILD INTO THE REGION MONDAY NIGHT INTO TUESDAY...FOLLOWED BY ANOTHER ANOTHER TROUGH TUESDAY NIGHT INTO WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL FOR MORE WIDESPREAD RAIN AND POTENTIAL SEVERE WEATHER ASSUMING A FRONTAL BOUNDARY SOMEWHERE ACROSS THE STATE. EXPECT A GRADUAL WARMING TREND THROUGH THE PERIOD...BACK INTO THE 70S STATEWIDE BY THURSDAY. && .AVIATION... THE FOCUS OF ANY ORGANIZED RAINFALL WILL LIKELY BE WESTERN NORTH DAKOTA LATER TONIGHT. DURING PEAK HEATING...THE NAM IS THE ONLY OPERATIONAL MODEL THAT OVERCOMES STRONG CAPPING ALOFT TO GENERATE CONVECTION OVER NORTHERN AND CENTRAL PORTIONS OF THE STATE. WITH THAT IN MIND...WILL LEAVE TAFS DRY EXPECT FOR KISN/KDIK LATE TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR NDZ001-002- 009-010-017. && TSW/RPK
Hazardous weather outlook, May 28, 4:29 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 429 AM CDT FRI MAY 28 2010 NDZ001-002-009-010-017-290930- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- 429 AM CDT FRI MAY 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING. THUNDERSTORMS WILL MOVE ACROSS NORTHWEST NORTH DAKOTA THIS MORNING. THE THUNDERSTORMS MAY BE SEVERE AND WILL HAVE HEAVY RAIN. THE HEAVY RAIN COULD CAUSE FLASH FLOODING. THE CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...WILL CONTINUE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-290930- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 429 AM CDT FRI MAY 28 2010 /329 AM MDT FRI MAY 28 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:51 AM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 54 min |
| May 28, 4:42 AM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 48 min |
| May 28, 5:21 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Ward | 54 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.